Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Myasthenia Gravis

MG Getting worse

01/16/2002

Question:

I was diagnosed 2 years ago at the age of 31 with Myasthenia Gravis. At the onset I was given Prednisone and Mestinon. Three months later I had a Thymectomy and slowy but finally came off all my medication. I still have some symptoms, some double vision and some weakness in shoulders, but everything has gotten a lot better. Is there a chance that I could ever begin having symptoms come back again and become worse.

Answer:

There is no way to predict how an individual patient will do. It is possible that symptoms can recur. Infections can cause exacerbations, but many patients do not have an exacerbation with an infection. The severity of MG does tend to become less severe the longer you have it so I think you can be confidently hopeful that you will continue do well. My advise is that you continue to work with your neurologist to optimize your care.

For more information:

Go to the Myasthenia Gravis health topic, where you can:

Response by:

Henry J Kaminski, MD Henry J Kaminski, MD
Formerly, Professor of Neurology
School of Medicine
Case Western Reserve University